Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 37, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 6, 2016, 1:26 AM CDT for Clinton County, Iowa; Carroll County, Whiteside County, Illinois. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2016, 1:26 AM CDT (06:26 UTC)
- Expired
- Jul 6, 2016, 2:30 AM CDT
- In force
- 64 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clinton County, IA, Carroll County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 47 km from the middle of the area, began a volume at 06:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 1:54 AM CDT | TSTM WND DMG | 1 W Sterling, IL | TIME ESTIMATED - STRONG WINDS BLEW A TREE ONTO POWER LINES AND DAMAGED POWER POLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 9:50 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.4 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1788 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted.
457
WUUS53 KDVN 060626
SVRDVN
ILC015-195-IAC045-060730-
/O.NEW.KDVN.SV.W.0037.160706T0626Z-160706T0730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
126 AM CDT WED JUL 6 2016
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARROLL COUNTY IN NORTHWESTERN ILLINOIS...
WHITESIDE COUNTY IN NORTHWESTERN ILLINOIS...
NORTHEASTERN CLINTON COUNTY IN EAST CENTRAL IOWA...
* UNTIL 230 AM CDT
* AT 126 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FORRESTON TO NEAR ARGO FAY TO NEAR WELTON...MOVING
SOUTH AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CLINTON...STERLING...ROCK FALLS...MORRISON...MOUNT CARROLL...
CAMANCHE...FULTON...PROPHETSTOWN...ERIE...LANARK...GARDEN PLAIN...
MILLEDGEVILLE...FAIRHAVEN...ALBANY...TAMPICO...SHANNON...LYNDON...
CHADWICK...COLETA AND ANDOVER.
THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 14 AND 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4158 9018 4159 9017 4163 9016 4164 9017
4165 9016 4167 9021 4178 9024 4203 9049
4203 9016 4220 8969 4193 8969 4193 8963
4159 8963
TIME...MOT...LOC 0626Z 342DEG 30KT 4211 8957 4196 9004 4194 9057
HAIL...<.75IN
WIND...60MPH
$$
GIBBS5 follow-up statements
318
WWUS53 KDVN 060641
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
141 AM CDT WED JUL 6 2016
ILC015-195-IAC045-060730-
/O.CON.KDVN.SV.W.0037.000000T0000Z-160706T0730Z/
CARROLL IL-WHITESIDE IL-CLINTON IA-
141 AM CDT WED JUL 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR EASTERN CARROLL...WHITESIDE AND NORTHEASTERN CLINTON COUNTIES...
AT 140 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FORRESTON TO NEAR ARGO FAY TO NEAR WELTON...MOVING
SOUTH AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CLINTON...STERLING...ROCK FALLS...MORRISON...CAMANCHE...FULTON...
PROPHETSTOWN...ERIE...LANARK...GARDEN PLAIN...MILLEDGEVILLE...
FAIRHAVEN...ALBANY...TAMPICO...SHANNON...LYNDON...CHADWICK...
COLETA...ANDOVER AND DEER GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4158 9018 4159 9017 4163 9016 4164 9017
4165 9016 4167 9021 4178 9024 4203 9049
4202 9004 4220 8969 4193 8969 4193 8963
4159 8963
TIME...MOT...LOC 0640Z 343DEG 35KT 4210 8956 4195 9003 4194 9056
HAIL...<.75IN
WIND...60MPH
$$
GIBBS491
WWUS53 KDVN 060652
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
152 AM CDT WED JUL 6 2016
ILC015-195-IAC045-060730-
/O.CON.KDVN.SV.W.0037.000000T0000Z-160706T0730Z/
CARROLL IL-WHITESIDE IL-CLINTON IA-
152 AM CDT WED JUL 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR SOUTHEASTERN CARROLL...WHITESIDE AND NORTHEASTERN CLINTON
COUNTIES...
AT 152 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR POLO TO NEAR MORRISON TO DEWITT...MOVING SOUTH AT
40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CLINTON...STERLING...ROCK FALLS...MORRISON...CAMANCHE...FULTON...
PROPHETSTOWN...ERIE...GARDEN PLAIN...MILLEDGEVILLE...FAIRHAVEN...
ALBANY...TAMPICO...LYNDON...COLETA...ANDOVER...DEER GROVE...
EMERSON...EAST CLINTON AND UNION GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4158 9018 4159 9017 4163 9016 4164 9017
4165 9016 4167 9021 4178 9024 4199 9045
4197 9003 4202 8969 4193 8969 4193 8963
4159 8963
TIME...MOT...LOC 0652Z 343DEG 35KT 4199 8951 4184 8998 4182 9051
HAIL...<.75IN
WIND...60MPH
$$
GIBBS900
WWUS53 KDVN 060700
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
200 AM CDT WED JUL 6 2016
ILC015-060709-
/O.CAN.KDVN.SV.W.0037.000000T0000Z-160706T0730Z/
CARROLL IL-
200 AM CDT WED JUL 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CARROLL COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
NORTHWESTERN ILLINOIS...AND EAST CENTRAL IOWA. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 900 AM CDT FOR NORTHWESTERN
ILLINOIS.
LAT...LON 4158 9017 4165 9016 4167 9021 4178 9024
4191 9036 4195 9016 4193 9015 4193 8963
4159 8963
TIME...MOT...LOC 0659Z 342DEG 30KT 4197 8950 4182 8997 4180 9050
$$
ILC195-IAC045-060730-
/O.CON.KDVN.SV.W.0037.000000T0000Z-160706T0730Z/
WHITESIDE IL-CLINTON IA-
200 AM CDT WED JUL 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR WHITESIDE AND EAST CENTRAL CLINTON COUNTIES...
AT 159 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR POLO TO MORRISON TO NEAR DEWITT...MOVING SOUTH AT
35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CLINTON...STERLING...ROCK FALLS...MORRISON...CAMANCHE...FULTON...
PROPHETSTOWN...ERIE...GARDEN PLAIN...ALBANY...TAMPICO...LYNDON...
COLETA...DEER GROVE...EAST CLINTON...EMERSON...UNION GROVE...
USTICK...FENTON AND ROUND GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
THE QUAD CITIES.
&&
LAT...LON 4158 9017 4165 9016 4167 9021 4178 9024
4191 9036 4195 9016 4193 9015 4193 8963
4159 8963
TIME...MOT...LOC 0659Z 342DEG 30KT 4197 8950 4182 8997 4180 9050
HAIL...<.75IN
WIND...60MPH
$$
GIBBS331
WWUS53 KDVN 060717
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
217 AM CDT WED JUL 6 2016
IAC045-060727-
/O.CAN.KDVN.SV.W.0037.000000T0000Z-160706T0730Z/
CLINTON IA-
217 AM CDT WED JUL 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CLINTON COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
NORTHWESTERN ILLINOIS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 900 AM CDT FOR NORTHWESTERN ILLINOIS.
LAT...LON 4185 8963 4159 8963 4158 9017 4165 9016
4165 9017 4186 9017
TIME...MOT...LOC 0717Z 321DEG 27KT 4175 8937 4171 8984 4174 9015
$$
ILC195-060730-
/O.CON.KDVN.SV.W.0037.000000T0000Z-160706T0730Z/
WHITESIDE IL-
217 AM CDT WED JUL 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR WHITESIDE COUNTY...
AT 217 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR AMBOY TO NEAR LYNDON TO NEAR GARDEN
PLAIN...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
STERLING...ROCK FALLS...MORRISON...FULTON...PROPHETSTOWN...ERIE...
GARDEN PLAIN...TAMPICO...LYNDON...DEER GROVE...EAST CLINTON...
EMERSON...UNION GROVE...FENTON...ROUND GROVE...AGNEW...
DOUGLAS PARK...LEON CORNERS...YEOWARD ADDITION AND UNIONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
THE QUAD CITIES.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4185 8963 4159 8963 4158 9017 4165 9016
4165 9017 4186 9017
TIME...MOT...LOC 0717Z 321DEG 27KT 4175 8937 4171 8984 4174 9015
HAIL...<.75IN
WIND...60MPH
$$
GIBBS814
WWUS53 KDVN 060726
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
226 AM CDT WED JUL 6 2016
ILC195-060736-
/O.EXP.KDVN.SV.W.0037.000000T0000Z-160706T0730Z/
WHITESIDE IL-
226 AM CDT WED JUL 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR WHITESIDE COUNTY WILL EXPIRE
AT 230 AM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
NORTHWESTERN ILLINOIS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 900 AM CDT FOR NORTHWESTERN ILLINOIS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
THE QUAD CITIES.
LAT...LON 4185 8963 4159 8963 4158 9017 4165 9016
4165 9017 4186 9017
TIME...MOT...LOC 0724Z 342DEG 30KT 4175 8937 4171 8984 4174 9015
$$
GIBBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 12:12 AM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 6, 12:12 AM CDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 1212 AM CDT WED JUL 6 2016 ...AVIATION UPDATE... .UPDATE... Issued at 724 PM CDT Tue Jul 5 2016 High resolution models have been trending a bit slower with timing of convection, with most favored hours for severe weather now looking like 11 pm to 4 am. Cannot rule out severe weather anywhere in the forecast area, but central and northern counties will be under the highest risk. Damaging straight line winds of 60 to 70 mph, isolated higher, will be the main threat. && .SYNOPSIS... Issued at 346 PM CDT Tue Jul 5 2016 A sfc low was located over eastern South Dakota this afternoon. Convergence along a warm front stretching from this low lead to the development of severe thunderstorms across western Minnesota. These storms are expected to grow upscale and follow the CAPE gradient, southeast into the CWA overnight. && .SHORT TERM...(This Evening through Wednesday) ISSUED AT 346 PM CDT Tue Jul 5 2016 Main forecast concern for the short term, remains the chances for thunderstorms and severe weather tonight across the northern CWA. Initiation of tonights convection this afternoon sheds slightly higher confidence in the forecast for tonight. However, the next 24 hours or so are highly dependent on mesoscale processes and storm outflow boundaries. Let's start with the synoptic environment. Clouds today have limited overall heating to a few degrees below forecast. This have cut down on CAPE across the area. Weak H7 and H5 ridging has kept CI at bay today. Across the CWA lies a MUCAPE and theta-e gradient. This should help to steer the storms south tonight into our area. A less than impressive H85 jet, suggests that the severe threat for winds is supported north of I80 and more likely north of highway 30. Deep layer shear across the north supports a balanced cold pool with shear environment. Further south, shear decreases and overall severe threat should diminish and the cold pool begins to dominate new cell growth. Later tonight and into the morning, a more appreciable shrtwv will enter the area. This could cause an uptick of convection, especially south of I80 through the afternoon. Think the main severe threat will be damaging winds. CAM guidance has placement of storms across the northern CWA as soon as 02z and as late as 05z. Latest Day 1 severe weather outlook has the area north and along of I80 in an enhanced risk for severe weather. Redevelopment of storms is questionable tomorrow and completely dependent on convective debris left over as well as afternoon destabilization. With decent llvl wave advecting through the area, there is a potential for strong to severe storms once again, especially south of Interstate 80. .LONG TERM...(Wednesday Night through Tuesday) ISSUED AT 346 PM CDT Tue Jul 5 2016 Wednesday Night...Chance for isolated to sct storms. Marginal forcing and low-level convergence will preclude the threat for widespread convection. Also, the threat for severe weather for any one location is low. Thursday... High heat indices: Low-level moisture pooling ahead of a sfc boundary will push dewpoints into the mid to upper 70s making for oppressive humidity levels. Heat indices may reach or exceed ~100 F along/south of I-80; a heat advisory may be necessary for parts of the CWA. Clouds could hold temps and heat indices down, but after analyzing forecast soundings, good boundary layer mixing should either thin any low-level clouds that exist in the area or create enough breaks to result in sufficient solar insolation for temps to achieve the mid 80s north to lower 90s south which are forecast. In other words, moderate confidence in heat indices peaking between 100-105 F along and south of I-80 (highest along/south of highway 34 west of Galesburg). Thunderstorm chances: Generally low coverage PoPs continue. The forecast message in this pattern is a higher probability for many locations to stay dry through the day. There are much better chances for showers and thunderstorms Thursday night with moderate 0-6 km bulk shear, MUCAPE exceeding 4000 J/kg, and a compact shortwave moving through. SPC is outlooking the entire CWA for a slight risk for severe weather. Since shear is relatively high, an upgrade of the risk is possible. Friday through Sunday...Overall looks like we will get a few days of much more comfortable humidity and mostly dry weather. Models develop sct convection from the central plains into the Middle Mississippi Valley, well south of E Iowa/W Illinois. The stronger system, relative to mid-summer, forecast to move through Thursday night should have enough punch on the back side to drop dewpoints into the 60s and temps into low to mid 80s. Monday and Tuesday...Low chances for thunderstorms return within a warm air and positive moisture advection regime. It will feel very humid. Uttech && .AVIATION...(For the 06Z TAFS through 06Z Wednesday Night) ISSUED AT 1210 AM CDT Wed Jul 6 2016 Line of thunderstorms will move southeast across the taf sites overnight with MVFR/lcl IFR conds in/near thunderstorms. There should be a diminishing trend of storms in the morning then re- development of thunderstorms is expected Wednesday afternoon into the evening. Southeast to south winds overnight then southwest on Wednesday becoming southeast to south again Wednesday evening. Wind speeds will generally be 10 to 15 knots but higher in/near thunderstorms. && .DVN Watches/Warnings/Advisories... IA...None. IL...None. MO...None. && UPDATE...RP Kinney SYNOPSIS...Gibbs SHORT TERM...Gibbs LONG TERM...Uttech AVIATION...Haase
Hazardous weather outlook, Jul 5, 7:48 PM CDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE QUAD CITIES IA IL 748 PM CDT TUE JUL 5 2016 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-070100- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 748 PM CDT TUE JUL 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA LATE THIS EVENING AND CONTINUE THROUGH THE OVERNIGHT HOURS. THERE IS AN ENHANCED RISK OF SEVERE STORMS FROM INDEPENDENCE AND FREEPORT ILLINOIS...THROUGH THE CEDAR RAPIDS AND QUAD CITIES AREAS. THERE IS A SLIGHT RISK FROM FAIRFIELD AND BURLINGTON...TO MACOMB AND STERLING ILLINOIS. THE MAIN THREATS WILL BE DAMAGING WINDS OF 60 TO 70 MPH AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY AND WEDNESDAY NIGHT...THERE IS A CHANCE OF THUNDERSTORMS BUT THE RISK FOR STORMS TO BECOME SEVERE APPEARS LOW. HEAT INDEX VALUES WILL INCREASE TO NEAR 100 DEGREES WEDNESDAY AFTERNOON MAINLY ALONG AND SOUTH OF INTERSTATE 80. THURSDAY AND THURSDAY NIGHT...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA. THE MAIN THREATS ARE DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...AND LOCALLY HEAVY RAINFALL. WITH TEMPERATURES SOARING INTO THE LOWER 90S AND DEW POINTS IN THE MID TO UPPER 70S THURSDAY AFTERNOON...THE HEAT INDEX WILL RISE INTO THE 100 TO 105 DEGREE .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT. RP KINNEY
In the hours before
Special weather statement, Jul 5, 11:17 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1117 PM CDT TUE JUL 5 2016
IAC019-055-061-060530-
DUBUQUE-BUCHANAN-DELAWARE-
1117 PM CDT TUE JUL 5 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ...
AT 1116 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF BOSCOBEL TO 6 MILES
SOUTH OF ELKADER TO NEAR DENVER. MOVEMENT WAS SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DUBUQUE...INDEPENDENCE...MANCHESTER...ASBURY...DYERSVILLE...JESUP...
CASCADE...EPWORTH...EAST DUBUQUE...FARLEY...PEOSTA...FAIRBANK...
EDGEWOOD...WINTHROP...HAZLETON...EARLVILLE...HOPKINTON...
QUASQUETON...LAMONT AND DELHI.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 49 AND 55.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE QUAD CITIES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
NORTHWESTERN ILLINOIS...AND NORTHEASTERN AND EAST CENTRAL IOWA.
LAT...LON 4264 9071 4251 9064 4248 9065 4241 9054
4238 9060 4238 9066 4233 9070 4229 9103
4230 9203 4232 9207 4264 9208 4265 9090
4267 9089
TIME...MOT...LOC 0416Z 311DEG 27KT 4306 9076 4277 9136 4266 9239
GIBBSSpecial weather statement, Jul 5, 11:51 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1151 PM CDT TUE JUL 5 2016
ILC085-177-060545-
JO DAVIESS-STEPHENSON-
1151 PM CDT TUE JUL 5 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JO DAVIESS AND
STEPHENSON COUNTIES THROUGH 1245 AM CDT...
AT 1150 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM MINERAL POINT TO NEAR DICKEYVILLE TO NEAR
RICKARDSVILLE. MOVEMENT WAS SOUTHEAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FREEPORT...GALENA...LENA...STOCKTON...EAST DUBUQUE...WARREN...
HANOVER...PEARL CITY...ELIZABETH...CEDARVILLE...DAVIS...WOODBINE...
DAKOTA...SCALES MOUND...APPLE RIVER...WINSLOW...ROCK CITY...
MENOMINEE...COUNCIL HILL AND NORA.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE QUAD CITIES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
NORTHWESTERN ILLINOIS...AND NORTHEASTERN AND EAST CENTRAL IOWA.
LAT...LON 4237 8940 4226 8958 4220 9000 4220 9015
4229 9043 4233 9042 4238 9047 4241 9053
4244 9057 4247 9064 4249 9066 4251 9064
4250 8940
TIME...MOT...LOC 0450Z 299DEG 39KT 4287 9020 4266 9053 4254 9089
GIBBSSpecial weather statement, Jul 6, 12:08 AM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1208 AM CDT WED JUL 6 2016
IAC011-105-113-060630-
JONES-LINN-BENTON-
1208 AM CDT WED JUL 6 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JONES...LINN AND
BENTON COUNTIES THROUGH 130 AM CDT...
AT 1207 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR MANCHESTER TO BRANDON TO NEAR
REINBECK. MOVEMENT WAS SOUTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CEDAR RAPIDS...ANAMOSA...VINTON...MARION...HIAWATHA...MONTICELLO...
ROBINS...CENTER POINT...FAIRFAX...ELY...ATKINS...WALFORD...URBANA...
CENTRAL CITY...SPRINGVILLE...PALO...SHELLSBURG...NEWHALL...
WALKER AND BLAIRSTOWN.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 14 AND 48.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE QUAD CITIES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
NORTHEASTERN AND EAST CENTRAL IOWA.
LAT...LON 4230 9230 4230 9112 4216 9090 4188 9160
4189 9207 4220 9230
TIME...MOT...LOC 0507Z 325DEG 23KT 4254 9146 4232 9201 4228 9253
GIBBSSpecial weather statement, Jul 6, 12:38 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1238 AM CDT WED JUL 6 2016
ILC015-085-177-IAC097-060630-
CARROLL-JO DAVIESS-STEPHENSON-JACKSON-
1238 AM CDT WED JUL 6 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CARROLL...JO
DAVIESS...STEPHENSON AND JACKSON COUNTIES THROUGH 130 AM CDT...
AT 1238 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF MONROE TO NEAR WOODBINE
TO FULTON. MOVEMENT WAS SOUTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FREEPORT...MAQUOKETA...GALENA...MOUNT CARROLL...SAVANNA...LENA...
BELLEVUE...STOCKTON...LANARK...WARREN...MILLEDGEVILLE...PRESTON...
FAIRHAVEN...HANOVER...PEARL CITY...ELIZABETH...SHANNON...
CEDARVILLE...DAVIS AND WOODBINE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN THE QUAD CITIES.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THESE STORMS PASS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
NORTHWESTERN ILLINOIS...AND NORTHEASTERN AND EAST CENTRAL IOWA.
LAT...LON 4250 8940 4220 8940 4220 8969 4193 8969
4193 9015 4203 9016 4203 9060 4217 9083
4251 9029
TIME...MOT...LOC 0538Z 302DEG 37KT 4251 8961 4231 9013 4217 9069
GIBBSLocal storm report, Jul 6, 1:00 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
100 AM CDT WED JUL 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM TSTM WND DMG 6 NE GALENA 42.48N 90.34W
07/06/2016 JO DAVIESS IL LAW ENFORCEMENT
TREES REPORTED DOWN NEAR COUNCIL HILL ROAD AND W EAST
ROAD. TIME ESTIMATED.
1235 AM TSTM WND DMG 3 E GALENA 42.42N 90.37W
07/06/2016 JO DAVIESS IL LAW ENFORCEMENT
TREES DOWN NEAR GUILFORD ROAD AND STAGECOACH TRAIL. TIME
ESTIMATED.
&&Special weather statement, Jul 6, 1:20 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
120 AM CDT WED JUL 6 2016
IAC011-019-045-055-061-097-105-113-060715-
CLINTON-DUBUQUE-JONES-BUCHANAN-LINN-DELAWARE-JACKSON-BENTON-
120 AM CDT WED JUL 6 2016
...STRONG THUNDERSTORMS WILL AFFECT AREAS FROM URBANA...TO
MONTICELLO AND MAQUOKETA...
AT 116 AM CDT...STRONG THUNDERSTORMS WERE MOVING EAST AT 40 MPH
ACROSS THE AREA.
WIND GUSTS OF 50 TO 55 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THE
STRONGEST STORMS.
LOCATIONS IMPACTED INCLUDE...
CEDAR RAPIDS...DUBUQUE...MAQUOKETA...ANAMOSA...VINTON...MARION...
HIAWATHA...MONTICELLO...ROBINS...CENTER POINT...CASCADE...ATKINS...
FARLEY...URBANA...CENTRAL CITY...SPRINGVILLE...PALO...PRESTON...
SHELLSBURG AND NEWHALL.
THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 22 AND 54.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4236 9044 4220 9045 4202 9035 4198 9206
4239 9204 4245 9061
TIME...MOT...LOC 0616Z 270DEG 41KT 4221 9119
RP KINNEYThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 11:17 PM CDT | Special Weather Statement | DVN | Buchanan, Delaware, Dubuque | 73 min |
| Jul 6, 12:08 AM CDT | Special Weather Statement | DVN | Benton, Jones, Linn | 82 min |
| Jul 6, 12:38 AM CDT | Special Weather Statement | DVN | Jackson | 52 min |
| Jul 6, 12:50 AM CDT | Severe Thunderstorm Warning | DVN | Jackson | 40 min |
| Jul 6, 1:20 AM CDT | Special Weather Statement | DVN | Jackson, Jones, Linn | 55 min |
| Jul 6, 1:29 AM CDT | Severe Thunderstorm Warning | DVN | Jackson, Jones | 34 min |
| Jul 6, 1:51 AM CDT | Special Weather Statement | DVN | Benton, Buchanan, Iowa, Johnson, Linn | 54 min |
| Jul 6, 2:08 AM CDT | Flash Flood Warning | DVN | Jones, Linn | 4 hr |
| Jul 6, 2:42 AM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Jackson, Johnson, Jones, Linn and 2 more | 48 min |
| Jul 6, 2:46 AM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque, Jackson, Jones, Linn | 44 min |
| Jul 6, 3:06 AM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson, Scott | 54 min |
| Jul 6, 3:09 AM CDT | Severe Thunderstorm Warning | DVN | Johnson, Louisa, Muscatine, Scott | 51 min |
| Jul 6, 4:37 AM CDT | Special Weather Statement | DVN | Henry, Jefferson | 53 min |
| Jul 6, 5:17 AM CDT | Special Weather Statement | DVN | Cedar, Clinton, Jones, Linn, Scott | 88 min |
| Jul 6, 8:42 AM CDT | Special Weather Statement | DVN | Jefferson | 63 min |
| Jul 6, 9:41 AM CDT | Special Weather Statement | DVN | Des Moines, Henry, Jefferson, Washington | 64 min |
| Jul 6, 10:29 AM CDT | Special Weather Statement | DVN | Lee | 61 min |
| Jul 6, 10:38 AM CDT | River Flood Watch | DVN | Clinton, Scott | 4 days |
| Jul 6, 3:58 PM CDT | River Flood Warning | DVN | Clinton, Scott | 3 days |
| Jul 5, 11:51 PM CDT | Special Weather Statement | DVN | Jo Daviess, Stephenson | 54 min |
| Jul 6, 3:46 AM CDT | Severe Thunderstorm Warning | DVN | Bureau, Henry, Mercer, Putnam, Rock Island | 59 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.